MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI COMPLETE VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS, LLC KIWI COMPLETE VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000MTE
Health Effect - Clinical Code Cephalohematoma (2599)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cephalohematomas are collections of blood that accumulate under the periosteum of the skull bones, usually the parietal, and are limited to the confines of a cranial bone because the periosteum is continuous with the pericranium through the suture lines.Reported incidences for cephalohematomas range in vacuum and spontaneous deliveries range from 1 percent to 25 percent with a mean incidence of 6 percent.The wide variation in reported incidence may be partly explained by the fact that cephalohematomas may develop several hours and sometimes days after the birth and also because small hematomas may pass unnoticed or the diagnosis may be incorrect.Cephalohematomas that occur during a vacuum delivery have been associated with poor cup application on the fetal scalp and difficult deliveries.Resolution of cephalohematomas occurs rapidly over a matter of days but large cephalohematomas may take longer, possibly two or three weeks to disappear completely.Complications are rare and no specific therapy is required.
 
Event or Problem Description
Event description provided by the distributor: "junior reg applied cup - pop off, it was discarded.Dr (b)(6) applied second cup (sample enclosed) baby made progress, slow loss of suction.Baby delivered with cephalohaematoma, went to nicu.Baby and mum are fine.Lot olm recorded 171117".

Brand Name
KIWI COMPLETE VACUUM DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key7232966
Report Number1722684-2018-00001
Device Sequence Number1994106
Product Code HDB
UDI-Device Identifier00814247020659
UDI-Public00814247020659
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberVAC-6000MTE
Device Lot Number171117
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age1 HR